I am hepatitis b patient. I have been taking Viread 300 mg each day for last one year. on Dec 20th by mistake I took two Viread by mistake. First at 7 pm and 2nd at 8 pm. I am really worried,
I called pharmacist they said there should not be any side effect,
I would like to know whether the Hepatitis B virus will gain resistance against Viread? Will my condition will get bad?
as per my last 3-month viral load it is only 8, close to undetectable.
Hello and thanks for posting.
I'm in agreement with your pharmacist.
HIV and hepatitis B can be treated with a few of the NRTI medications (tenofovir, FTC and 3TC). This isn't true for other HIV medications. There are also a few medications that treat HBV but not HIV.
Taking a extra dose of tenofovir (Viread) shouldn't cause any significant side effects or toxicity.
First premises should help here- your virus won't become resistant because of an extra dose. If anything, taking more drug would make it less likely. Accordingly, this won't have any effect on your short- or long-term health.